A Discrete Gompertz Equation and a Software Reliability Growth Model

Daisuke SATOH  

Publication
IEICE TRANSACTIONS on Information and Systems   Vol.E83-D   No.7   pp.1508-1513
Publication Date: 2000/07/25
Online ISSN: 
DOI: 
Print ISSN: 0916-8532
Type of Manuscript: PAPER
Category: Software Engineering
Keyword: 
software reliability growth model,  Gompertz equation,  discrete equation,  exact solution,  

Full Text: PDF(780.9KB)>>
Buy this Article




Summary: 
I describe a software reliability growth model that yields accurate parameter estimates even with a small amount of input data. The model is based on a proposed discrete analog of a Gompertz equation that has an exact solution. The difference equation tends to a differential equation on which the Gompertz curve model is defined, when the time interval tends to zero. The exact solution also tends to the exact solution of the differential equation when the time interval tends to zero. The discrete model conserves the characteristics of the Gompertz model because the difference equation has an exact solution. Therefore, the proposed model provides accurate parameter estimates, making it possible to predict in the early test phase when software can be released.